Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 24, NWS Fort Worth, TX

September 4, 201146 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Sep 4, 2011, 7:52 PM CDT for 46 counties in Texas. It took effect at Sep 5, 2011, 7:00 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 7:52 PM CDT (00:52 UTC)
In effect from
Sep 5, 2011, 7:00 AM CDT
Expired
Sep 5, 2011, 9:00 PM CDT
In force
14 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2096 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WWUS84 KFWD 050052
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SUN SEP 4 2011

TXZ105-107-118>123-133>135-142>148-156>162-174-175-050900-
/O.EXP.KFWD.FW.W.0023.000000T0000Z-110905T0100Z/
/O.UPG.KFWD.FW.A.0015.110905T1200Z-110906T0200Z/
/O.NEW.KFWD.FW.W.0024.110905T1200Z-110906T0200Z/
HUNT-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
752 PM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ALL OF NORTH TEXAS...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR MOST OF NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 9 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH AT 20 TO 30 MPH.

* HUMIDITY...DECREASING TO NEAR 15 TO 20 PERCENT ON MONDAY
  AFTERNOON.

* IMPACTS...ANY NEW FIRES THAT DEVELOP WILL SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

TXZ091>095-100>104-106-115>117-129>132-141-050900-
/O.UPG.KFWD.FW.A.0015.110905T1200Z-110906T0200Z/
/O.NEW.KFWD.FW.W.0024.110905T1200Z-110906T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
DELTA-STEPHENS-PALO PINTO-PARKER-EASTLAND-ERATH-HOOD-SOMERVELL-
COMANCHE-
752 PM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 7 AM TO 9 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR ALL OF NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 9 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH AT 20 TO 30 MPH.

* HUMIDITY...DECREASING TO NEAR 15 TO 20 PERCENT ON MONDAY
  AFTERNOON.

* IMPACTS...ANY NEW FIRES THAT DEVELOP WILL SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
3 follow-up statements
519 
WWUS84 KFWD 050842
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
342 AM CDT MON SEP 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052030-
/O.CON.KFWD.FW.W.0024.110905T1200Z-110906T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
342 AM CDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF
NORTH TEXAS...

* WIND...NORTH AT 20 TO 30 MPH.

* HUMIDITY...DECREASING TO NEAR 15 TO 20 PERCENT THIS AFTERNOON.

* IMPACTS...ANY NEW FIRES THAT DEVELOP WILL SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$
538 
WWUS84 KFWD 052005 AAA
RFWFWD

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT MON SEP 5 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060200-
/O.CON.KFWD.FW.W.0024.000000T0000Z-110906T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
305 PM CDT MON SEP 5 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR ALL OF NORTH TEXAS...

* WIND...NORTH AT 20 TO 30 MPH WITH GUSTS TO 35 MPH. WINDS WILL
  DIMINISH TO AROUND 15 MPH BY 7 PM.

* HUMIDITY...12 TO 18 PERCENT THROUGH THE EVENING.

* IMPACTS...FIRES ARE BREAKING OUT ACROSS NORTH TEXAS THIS
  AFTERNOON. THE GUSTY WINDS WILL HELP THESE FIRES RAPIDLY
  SPREAD. EVACUATE IF TOLD TO DO SO BY EMERGENCY OFFICIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND
WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT
WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT
OFFICE.

&&

$$

DUNN
447 
WWUS84 KFWD 060147
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT MON SEP 5 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING 

.WINDS HAVE DECREASED TO 10 TO 15 MPH AND RELATIVE HUMIDITIES ARE
STARTING TO INCREASE AS TEMPERATURES COOL THIS EVENING. THUS THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060300-
/O.EXP.KFWD.FW.W.0024.000000T0000Z-110906T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
847 PM CDT MON SEP 5 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR ALL OF NORTH TEXAS...

WINDS HAVE DECREASED TO 10 TO 15 MPH AND RELATIVE HUMIDITIES ARE
STARTING TO INCREASE AS TEMPERATURES COOL THIS EVENING. THUS THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Sep 4, 6:58 PM CDT, 54 minutes earlier.

Area forecast discussion, Sep 4, 6:58 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SUN SEP 4 2011

.AVIATION...
NORTHERLY WINDS AROUND 20 KNOTS WILL PREVAIL OVERNIGHT. THE GUSTS
TO NEAR 30 KNOTS ARE EXPECTED TO COME DOWN BY 02Z. A BAND OF
SHOWERS FROM NEAR KLBR /CLARKSVILLE/...TO KCRS /CORSICANA/...TO
ABOUT 30 MILES SOUTHEAST OF KACT /WACO/...WILL CONTINUE TO MOVE
SOUTHWEST AND SHOULD DISSIPATE 02-03Z. THESE SHOWERS WILL REMAIN
EAST OF THE TAF SITES. THE GUSTY WINDS WILL PICK UP AGAIN MONDAY
MORNING WITH NORTH WINDS AROUND 18 KNOTS WITH GUSTS OF 28 KNOTS BY
16Z. THE WINDS WILL DIE OFF NICELY AFTER SUNSET MONDAY.

58

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT SUN SEP 4 2011/

20Z SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED THAT A
COLD FRONT WAS LOCATED NEAR A BOWIE TO CISCO LINE...SINKING SLOWLY
SOUTHEAST INTO NORTH TX. THE SLOW PROGRESSION OF THE FRONT HAS
RESULTED IN WARMER THAN EXPECTED TEMPERATURES ACROSS THE
SOUTHEASTERN TWO THIRDS OF NORTH TX.

WARMER TEMPERATURES HAVE RESULTED IN AFTERNOON RELATIVE HUMIDITY
VALUES IN THE UPPER 20S FOR MOST LOCATIONS WHICH HAS BROUGHT
EXTREME FIRE WEATHER DANGER TO A LARGE PORTION OF NORTH TX.
NORTHERLY WINDS OF 25 MPH WITH GUSTS TO 35 TO 40 MPH WILL CONTINUE
TO DRIVE WILDFIRES QUICKLY SOUTH THROUGH SUNSET. RAPIDLY SPREADING
WILDFIRES HAVE RESULTED IN EVACUATIONS AND RESPONSE RESOURCES
NEARLY ALL COMMITTED. FOR FIRE WEATHER PURPOSES...

BY 7 PM CDT...NORTH WINDS ARE EXPECTED TO DIMINISH TO SUSTAINED
AT 20 TO 25 MPH WITH GUSTS TO 30 MPH...RH OF 30 PERCENT.

BY 10 PM CDT...NORTH WINDS ARE EXPECTED TO DIMINISH TO SUSTAINED
AT 15 TO 20 MPH WITH GUSTS TO 25 MPH...RH VALUES FROM 35 TO 40
PERCENT.

BY 1 AM CDT...NORTH WINDS ARE EXPECTED TO HOLD AT 15 TO 20 MPH
THROUGHOUT THE OVERNIGHT HOURS WITH GUSTS TO 25 RELEGATED TO
LOCALLY HIGH TERRAIN...RH VALUES FROM 50 TO 60 PERCENT OVERNIGHT.

TOMORROW...FIRE WEATHER DANGER WILL REMAIN HIGH TO CRITICAL. A
SIGNIFICANTLY DRIER AIRMASS IS EXPECTED TO MOVE SOUTH INTO NORTH
TX TOMORROW BRINGING AFTERNOON RH VALUES DOWN INTO THE TEENS
DESPITE TEMPERATURES HOLDING 15 DEGREES COOLER THAN TODAY. FOR NOW
THE FIRE WEATHER WATCH REMAINS IN EFFECT. WILL UPGRADE TO A RED
FLAG WARNING THIS EVENING OR OVERNIGHT IF STRONG WINDS LOOK LIKELY
TO CONTINUE THROUGHOUT THE DAY ON MONDAY. WIND STRENGTH WILL BE
DEPENDENT UPON THE POSITION OF TS LEE DURING THE DAY ON
MONDAY...WINDS WILL LIKELY REMAIN OUT OF THE NORTH AT 20 MPH WITH
GUSTS TO 30 TO 35 MPH LIKELY.

EXTENDED...FIRE WEATHER DANGER WILL BE ON THE DECLINE FOR THE
REMAINDER OF THE WEEK AS NORTHERLY WINDS ARE EXPECTED TO DIMINISH
TO 10 TO 15 MPH. WITH A VERY DRY AIRMASS IN PLACE PRECIPITATION
CHANCES ARE EXPECTED TO REMAIN NEAR ZERO DURING THE UPCOMING WEEK.
PERSISTENT NORTHERLY FLOW WILL KEEP TEMPERATURES AT OR SLIGHTLY
BELOW SEASONAL NORMALS FOR THE UPCOMING WEEK.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  83  59  85  59 /   5   0   0   0   0
WACO, TX              64  86  57  86  55 /  10   0   0   0   0
PARIS, TX             60  83  54  83  55 /  10   0   0   0   0
DENTON, TX            61  83  53  86  54 /   5   0   0   0   0
MCKINNEY, TX          61  83  51  83  51 /  10   0   0   0   0
DALLAS, TX            64  83  60  85  60 /  10   0   0   0   0
TERRELL, TX           63  83  57  84  56 /  10   0   0   0   0
CORSICANA, TX         64  85  57  85  58 /  10   0   0   0   0
TEMPLE, TX            66  87  55  88  55 /  10   0   0   0   0
MINERAL WELLS, TX     60  83  53  86  53 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ105-107-
118>123-133>135-142>148-156>162-174-175.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ103>105-107-
118>123-133>135-144>148-157>162-174-175.

&&

58/84
Hazardous weather outlook, Sep 4, 3:25 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SUN SEP 4 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
325 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING ACROSS MUCH OF NORTH TEXAS.

A WIND ADVISORY IS ALSO IN EFFECT FOR MUCH OF NORTH TEXAS THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON MONDAY. A FIRE
WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. THIS WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING LATER TONIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.